Nebraska, 2006

Hail and Damaging Wind in Nebraska, June 10, 2006

June 10, 2006 · NWS GLD · 6 events in 3 counties and zones

5 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 1:18 PM MST, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 10, 1:18 PM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT SAT JUN 10 2006

.DISCUSSION...FORECAST CONCERNS ARE CHANCES FOR CONVECTION
TONIGHT AND AGAIN EACH AFTERNOON AND EVENING THROUGH TUESDAY AS
WELL AS TEMPERATURES.

19Z SURFACE MAP ANALYSIS SHOWED WEAK COLD FRONT ACROSS EXTREME SOUTHERN
KANSAS. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED THE
CYCLONIC SPIN OF AN UPPER LEVEL VORT MAX AND SHORTWAVE MOVING
EASTWARD THROUGH SOUTHERN WYOMING. UPPER LOW ALSO SEEN SPINNING
OVER WASHINGTON AND OREGON.

NAM AND GFS MODELS AGREE ON DEVELOPING CONVECTION THIS AFTERNOON
AND EVENING OVER HIGHER TERRAIN OF NORTHEAST COLORADO AND WESTERN
WYOMING AND MOVING EAST AND SOUTHEAST INTO FORECAST AREA AS AN
MCS. STRONG 100 KT 250 MB AXIS SEEN ACROSS THIS AREA AS WELL WHICH
SHOULD HELP ENHANCE CONVECTION. POPS FOR TONIGHT HAVE BEEN
PLACED IN THE LIKELY CATEGORY MOST OF FORECAST AREA AS MCS
PROCEEDS ALONG. WITH THESE FACTORS IN PLACE SOME OF THE STORMS MAY
BE SEVERE. WENT CLOSE TO GUIDANCE TEMPERATURES WITH LOW TEMPERATURES
IN THE MID 50S TO LOWER 60S.

FOR SUNDAY AND SUNDAY NIGHT SHOULD SEE A DRY DAY SUNDAY DUE TO
SUBSIDENCE BEHIND THE MCS AND CONVECTION OF LAST NIGHT. THEN
MODELS AGAIN ADVERTISE CONVECTION TO DEVELOP OVER HIGHER TERRAIN
OF COLORADO AND MOVE EASTWARD WITH TIME INTO PORTIONS OF WESTERN
KANSAS AND SOUTHWEST NEBRASKA. WILL CARRY CHANCE POPS FOR
THUNDERSTORMS AFTER 21Z SUNDAY AFTERNOON INTO SUNDAY NIGHT. WENT
CLOSE TO GUIDANCE FOR HIGH TEMPERATURES MONDAY INTO THE MIDDLE
80S.

FOR MONDAY AND MONDAY NIGHT WILL MAINTAIN SLIGHT CHANCE POPS FOR
THUNDERSTORMS EASTERN COLORADO ZONES. MODELS SHOW UPSLOPE AND
ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS TO DEVELOP OVER THE
HIGHER TERRAIN AND THEN MOVE INTO EASTERN COLORADO PLAINS BEFORE
ENDING.

DID NOT MAKE BIG CHANGES WITH THE EXTENDED FORECAST PERIOD
WEDNESDAY THROUGH SATURDAY. BIG UPPER RIDGE OF HIGH PRESSURE TO
OUR SOUTHWEST REBUILDS ITSELF BACK INTO THE REGION KEEPING DRY
WEATHER IN PLACE THROUGH MUCH OF THE REST OF NEXT WEEK.
TEMPERATURES SHOULD BE CLOSE TO NORMAL MAINLY IN THE 80S AND LOWER
90S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Jun 10, 9:40 AM MST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SAT JUN 10 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1140 AM CDT SAT JUN 10 2006 /1040 AM MDT SAT JUN 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO FAR EASTERN
COLORADO AFTER 2 PM MDT (3 PM CDT) AS AN UPPER LEVEL DISTURBANCE
MOVES TOWARD THE AREA. LARGE HAIL...DAMAGING WINDS AND TORNADOES
ARE POSSIBLE WITH THESE STORMS.

AROUND OR SHORTLY AFTER DARK THESE ISOLATED THUNDERSTORMS WILL
MERGE INTO A LARGE CLUSTER OF THUNDERSTORMS AND MOVE SOUTHEAST
THROUGH MUCH OF THE TRI-STATE AREA. BY 3 AM MDT (4 AM CDT) THIS
CLUSTER SHOULD EXIT THE AREA. THE PRIMARY THREATS WITH THIS
CLUSTER WILL BE LARGE HAIL...DAMAGING WINDS...AREAS OF BLOWING
DUST...AND LOCALLY VERY HEAVY RAIN WHICH MAY CAUSE SOME LOCALIZED
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THE HIGHEST THREAT
FOR SEVERE WEATHER WILL BE EAST OF LINE EXTENDING FROM BENKELMAN
NEBRASKA THROUGH COLBY AND GOVE KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UPSLOPE CONDITIONS WILL AID THUNDERSTORM DEVELOPMENT OVER EASTERN
COLORADO SUNDAY AFTERNOON. THESE STORMS SHOULD THEN DRIFT EAST
INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE
LATE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL
AND AN ISOLATED TORNADO.

THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH
TUESDAY. DANGEROUS LIGHTNING IS ALWAYS A HAZARD WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM MDT (3 PM CDT).

DDT

In the hours before

Local storm report, Jun 10, 5:25 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             2 SE JOES               39.63N 102.65W
06/10/2006  E0.88 INCH       YUMA               CO   TRAINED SPOTTER

&&

SHOEMAKE
Special weather statement, Jun 10, 5:37 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT SAT JUN 10 2006

NEZ079-110100-
DUNDY-
637 PM MDT SAT JUN 10 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM THUNDERSTORM WINDS OVER NORTHERN DUNDY COUNTY.
THESE WINDS WERE BEING PRODUCED BY THUNDERSTORMS TO THE NORTH OF THE
AREA. THESE WINDS WERE 13 MILES NORTH OF BENKELMAN...AND MOVING
SOUTHEAST AT 35 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE WINDS BECOME
STRONGER.

BULLER
Special weather statement, Jun 10, 5:50 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT SAT JUN 10 2006

COZ091-KSZ013-110215-
KIT CARSON COUNTY-SHERMAN-
650 PM MDT SAT JUN 10 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF KIRK
TO 10 MILES NORTH OF BETHUNE TO BETHUNE...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH
ARE EXPECTED WITH THESE STORMS.

PEOPLE IN NORTHEASTERN KIT CARSON AND WESTERN SHERMAN COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

BULLER
Local storm report, Jun 10, 5:54 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             10 W BURLINGTON         39.31N 102.46W
06/10/2006  E1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

SHOEMAKE
Local storm report, Jun 10, 6:14 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             6 E KIRK                39.62N 102.49W
06/10/2006  E1.00 INCH       YUMA               CO   CO-OP OBSERVER

&&

SHOEMAKE
Local storm report, Jun 10, 6:17 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             5 NW BURLINGTON         39.36N 102.34W
06/10/2006  E0.88 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

SHOEMAKE

The radar

The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hitchcock

When
June 10, 6:27 PM MST
Where
Hitchcock County, Palisade
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.350, -101.100

Hail, Dundy

When
June 10, 6:40 PM MST
Where
Dundy County, Benkelman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.050, -101.533

Thunderstorm Wind, Hitchcock

When
June 10, 6:40 PM MST to 6:48 PM MST
Where
Hitchcock County, 7 mi ENE of Trenton
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.217, -100.900

Hail, Dundy

When
June 10, 6:41 PM MST
Where
Dundy County, Benkelman
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.050, -101.533

Hail, Red Willow

When
June 10, 7:05 PM MST
Where
Red Willow County, 4 mi SW of Mc Cook
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.167, -100.667

Hail, Dundy

When
June 10, 7:11 PM MST
Where
Dundy County, Benkelman
Measured
1 in hail
Reported by
COOP STATION
Coordinates
40.050, -101.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514047, 5514048, 5514049, 5514050, 5514051, 5514052.